MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640808
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp is reporting to nca/bfarm: "(b)(6) 2023: implantation of knee-tep: bicondylar surface replacement prosthesis: cemented left (5-822.G1) implantation of an endoprosthesis at the knee joint: patellar replacement: patellar back surface, cemented left (5-822.81).After knee-tep implantation initially symptom-free interval of 4 months.Cracking noise with forced flexion during physiotherapy.In the course progressing feeling of instability in the area of the left knee and intermittent pain.Radiologically no abnormality is evident, optimal knee-tep in flexion and extension as well as optimal integration of the implanted implants.(b)(6) 2023: during the revision surgery a dislocation of the inlay is detected.The inlay is lifted out of the guide raised in ventral direction.This results in a corresponding ventral dislocation of the inlay.Change of inlay takes place.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: hcp is reporting to nca/bfarm: (b)(6) 2023: implantation of knee-tep: bicondylar surface replacement prosthesis: cemented left (5-822.G1).Implantation of an endoprosthesis at the knee joint: patellar replacement: patellar back surface, cemented left (5-822.81).After knee-tep implantation initially symptom-free interval of 4 months.Cracking noise with forced flexion during physiotherapy.In the course progressing feeling of instability in the area of the left knee and intermittent pain.Radiologically no abnormality is evident, optimal knee-tep in flexion and extension as well as optimal integration of the implanted implants.(b)(6) 2023: during the revision surgery a dislocation of the inlay is detected.The inlay is lifted out of the guide raised in ventral direction.This results in a corresponding ventral dislocation of the inlay.Change of inlay takes place.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the components revealed deformation and breakage on the corners of both posterior grooves intended to slide into the locking feature of the mating tibial tray.This deformation and breakage suggest that the insert was not properly aligned with the tibial tray during insertion attempts.Consequently, it is reasonable to suspect that the insert would disassociate from the tray if not adequately seated.Additionally, witness marks including scratches, pitting, and significant wear were observed on the flat surface of the fixed back side of the insert.Such marks are consistent with the improper seating of the insert from the start.Although the mating tibial tray was not returned, the visual damage observed on the insert provides confirmation of the disassociation event.Moreover, the reported "cracking noise" aligns with the breakage found on the corners of the posterior grooves as the noise likely originated from the corners pushing down on the edges of the mating feature while the knee was flexed, causing the weaker poly material to fail over time.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to disassociation event between the insert and tibial tray.The overall complaint was confirmed as the observed condition of the attune ps fb insert would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 29-10-2021.3) any anomalies or deviations identified in dhr: none.4) expiry date: 30-09-2026 5) ifu reference: (b)(4).A manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 8 8mm product code: 151640808 lot number: jn3131 and no non-conformances or manufacturing irregularities were identified.- sp.

Brand Name
ATTUNE PS FB INSRT SZ 8 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18309667
Report Number1818910-2023-25176
Device Sequence Number12328960
Product Code JWH
UDI-Device Identifier10603295050377
UDI-Public10603295050377
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number151640808
Device Lot NumberJN3131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/25/2024
02/28/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/26/2024
02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATT FEMUR PS ZEM. LI GR.8; ATT INLAY FB PS SIZE 8 8MM; ATT PATELLA MEDIAL DOME 41MM; ATT TIBIA S+ FB ZEM. GR.8
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale